MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, the lens was found to be broken.The product was not applied to the patient, and the issue was identified after the product was opened.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The lens was returned loose in the carton, separated from the device.Viscoelastic was dried on the lens.The optic was torn, cracked, and had scrape marks from edge past the center of the lens on the anterior side in the travel path of the plunger, which may indicate a plunger override occurred.The device was returned in the blister tray.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was fully advanced, outside the tip of the nozzle.No damage or abnormalities were observed to the device.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Viscoelastic was not provided.It is unknown if a qualified product was used.The root cause cannot be determined for the reported complaint.The lens was returned outside the device.The optic was torn, cracked, and had scrape marks from edge past the center of the lens on the anterior side in the travel path of the plunger, which may indicate a plunger override occurred.It is unknown if a qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the company¿ iq iol with the company¿ preloaded delivery system, company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The ifu instructs: fully insert the ovd cannula, perpendicular to the device, through the viscoelastic port, located in the lens stop portion of the device.Fill the device until ovd can be observed flowing to the ¿fill-to¿ line on the nozzle tip.This will require approximately 0.2 ml of ovd.Only use company ovd qualified for use with the company¿ pre-loaded delivery system that has been allowed to come to the operating room temperature.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device.The ifu instructs: take at least 7 seconds to gently fold the iol by advancing the plunger forward in one smooth, continuous motion until the front edge of the optic is even with the ¿fill-to¿ line on the nozzle.Do not allow any portion of the lens to exit the nozzle tip.At this position the blue spring will contact the clear main body.It is important to not advance the plunger abruptly to fold the iol as improper folding and lens damage may occur.The ifu instructs: after the lens has been advanced to the nozzle line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome, since the haptic may be trapped and stretched, and/or pinched and sheared by the moving plunger.Plunger override may occur: ¿ due to rapid advancement faster than the ifu recommend rate.¿ due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23484597
Report Number1119421-2025-02858
Device Sequence Number10237785
Product Code HQL
UDI-Device Identifier00380652394789
UDI-Public(01)00380652394789(17)271009(11)241010(10)15936924
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15936924
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown